Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 67, NWS Melbourne, FL

July 14, 2014Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 14, 2014, 5:40 PM EDT for Volusia County, Florida. It was in force for 65 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2014, 5:40 PM EDT (21:40 UTC)
Expired
Jul 14, 2014, 6:45 PM EDT
In force
65 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 135 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 5:50 PM EDTTSTM WND GST 51Daytona Beach, FL44 KNOT GUST AT DAYTONA BEACH AIRPORT.
Jul 14, 5:53 PM EDTTSTM WND DMGDe Leon Springs, FLPRELIMINARY REPORTS OF NUMEROUS TREES DOWN AND ROAD BLOCKAGES ALONG STATE ROAD 11 IN THE DE LEON SPRINGS AND PIERSON AREAS. REPORTS RELAYED BY VOLUSIA COUNTY SHERIFF AND STORM SPOTTER.
Jul 14, 5:55 PM EDTTSTM WND DMGN Port Orange, FLTREE DOWN AND BLOCKING ROAD ON CANAL VIEW BLVD. IN PORT ORANGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2014-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 537 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2014-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
537 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1060 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

580 
WUUS52 KMLB 142140
SVRMLB
FLC127-142245-
/O.NEW.KMLB.SV.W.0067.140714T2140Z-140714T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
540 PM EDT MON JUL 14 2014

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN VOLUSIA COUNTY IN FLORIDA

* UNTIL 645 PM EDT.

* AT 537 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF DELEON
  SPRINGS...AND MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  ORMOND BEACH AIRPORT...DAYTONA INTERNATIONAL SPEEDWAY...DAYTONA
  BEACH AIRPORT...ORMOND BEACH...ORMOND BY THE SEA...HOLLY HILL...
  DAYTONA BEACH...SOUTH DAYTONA...PORT ORANGE AND DAYTONA BEACH
  SHORES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2923 8100 2922 8101 2922 8100 2916 8097
      2892 8126 2925 8143 2927 8140 2927 8116
      2941 8116 2943 8114 2943 8110
TIME...MOT...LOC 2140Z 264DEG 14KT 2917 8125

$$

SEDLOCK
3 follow-up statements
076 
WWUS52 KMLB 142203
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
603 PM EDT MON JUL 14 2014

FLC127-142245-
/O.CON.KMLB.SV.W.0067.000000T0000Z-140714T2245Z/
VOLUSIA-
603 PM EDT MON JUL 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CENTRAL VOLUSIA COUNTY...

AT 600 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
DAYTONA BEACH AIRPORT...OR NEAR PORT ORANGE...MOVING EAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORMOND
BEACH...ORMOND BY THE SEA...HOLLY HILL...DAYTONA BEACH...SOUTH
DAYTONA AND DAYTONA BEACH SHORES

LAT...LON 2923 8100 2922 8101 2922 8100 2916 8097
      2893 8126 2902 8130 2913 8119 2921 8127
      2927 8124 2927 8116 2941 8116 2943 8114
      2943 8110
TIME...MOT...LOC 2203Z 264DEG 14KT 2913 8106

$$

SEDLOCK
072 
WWUS52 KMLB 142215
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
615 PM EDT MON JUL 14 2014

FLC127-142245-
/O.CON.KMLB.SV.W.0067.000000T0000Z-140714T2245Z/
VOLUSIA-
615 PM EDT MON JUL 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTH CENTRAL VOLUSIA COUNTY...

AT 614 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
ORMOND BY THE SEA...MOVING EAST AT 10 TO 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DAYTONA
INTERNATIONAL SPEEDWAY...DAYTONA BEACH AIRPORT...ORMOND BEACH...HOLLY
HILL...DAYTONA BEACH...SOUTH DAYTONA...PORT ORANGE AND DAYTONA BEACH
SHORES

LAT...LON 2923 8100 2922 8101 2922 8100 2916 8097
      2910 8106 2915 8106 2921 8109 2924 8112
      2927 8116 2941 8116 2943 8114 2943 8110
TIME...MOT...LOC 2215Z 264DEG 14KT 2936 8111

$$

SEDLOCK
470 
WWUS52 KMLB 142237
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
637 PM EDT MON JUL 14 2014

FLC127-142246-
/O.EXP.KMLB.SV.W.0067.000000T0000Z-140714T2245Z/
VOLUSIA-
637 PM EDT MON JUL 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL VOLUSIA COUNTY
WILL EXPIRE AT 645 PM EDT...

THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE 
WARNING HAS BEEN ALLOWED TO EXPIRE. STORMS IN THE AREA WILL STILL 
CONTAIN LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS FOR A WHILE 
LONGER.

LAT...LON 2923 8100 2922 8101 2922 8100 2916 8097
      2910 8106 2915 8106 2921 8109 2924 8112
      2927 8116 2941 8116 2943 8114 2943 8110
TIME...MOT...LOC 2236Z 264DEG 14KT 2937 8102

$$

SEDLOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:20 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 14, 3:20 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
320 PM EDT MON JUL 14 2014

.DISCUSSION...

CURRENTLY-TONIGHT...DUE TO A LITTLE MORE DRIER AIR IN THE LOW
LEVELS AND DELAYED START TO THE EAST COAST SEA BREEZE...CONVECTION
HAS BEEN SLOWER TO DEVELOP ACROSS EAST CENTRAL FLORIDA. A MORE
ACTIVE WEST COAST BREEZE WILL CONTINUE TO TRANSITION EASTWARD
AND THE EAST COAST SEA BREEZE WILL ALSO MOVE INLAND WITH BOUNDARY
COLLISIONS AND STORM ENHANCEMENT EXPECTED TOWARD THE ORLANDO METRO
AREA INTO LATE AFTERNOON. SOME OF THE STORMS THAT RESULT FROM
THESE BOUNDARY INTERACTIONS OVER THE INTERIOR MAY SHIFT EAST
REACHING BACK TOWARD THE VOLUSIA AND BREVARD COASTLINE PAST
SUNSET. ANY AREAS OF DEBRIS RAINFALL AND ISOLATED CONVECTION THAT
CONTINUE LATER INTO THE EVENING SHOULD STILL DIMINISH AROUND OR
JUST BEFORE MIDNIGHT. TEMPERATURES OVERNIGHT WILL BE NEAR NORMAL
IN THE LOW TO MID 70S.

TUE-WED...THE ATLANTIC HIGH PRESSURE RIDGE AXIS SHIFTS SOUTH INTO
THE FLORIDA STRAITS AND CUBA AS AN UPPER LEVEL TROUGH DIGS DOWN
INTO THE EASTERN U.S. AND PUSHES A COLD FRONT INTO THE SOUTHEAST
STATES. THIS BOUNDARY WILL STALL NORTH OF THE AREA WITH A DEEP
SOUTHWEST FLOW PERSISTING ACROSS THE REGION PULLING IN MOISTURE
FROM THE GULF OF MEXICO. SCATTERED SHOWERS AND STORMS WILL DEVELOP
AND SHIFT FROM WEST TO EAST ACROSS EAST CENTRAL FLORIDA INTO THE
AFTERNOON AND EVENTUALLY OFFSHORE. THE SOUTHWEST FLOW WILL BE
DEEP AND STRONG ENOUGH TO MOST LIKELY NEGATE EAST COAST SEA BREEZE
FORMATION OR CONFINE ANY SEA BREEZE TO THE IMMEDIATE COAST. THIS
WILL FAVOR BOUNDARY COLLISIONS AND STRONGER STORMS TOWARD THE EAST
COAST LATER IN THE AFTERNOON. IF THERE IS ENOUGH SUNSHINE BEFORE
STORMS AND DEBRIS CLOUD COVER SHIFT EASTWARD MOST AREAS SHOULD
REACH THE LOW 90S EVEN ALONG THE COAST.

PREVIOUS DISCUSSION...

THU...SURFACE/LOW LEVEL RIDGE AXIS REMAINS TO THE SOUTH AND
MAINTAINS THE DEEP BRISK SOUTHWEST FLOW OVER EAST CENTRAL FLORIDA.
DEEP MOISTURE APPEARS TO BE SLIGHTLY LESS THAN TUE AND WED BUT
SUFFICIENT ENOUGH TO PRODUCE SCATTERED...30 TO 40 POP...SHOWERS
AND STORMS. HIGHS IN THE LOW 90S.

FRI-SUN...UPPER LEVEL TROUGHING LIFTS NORTH ALLOWING THE UPPER
LEVEL RIDGE TO RE ESTABLISH ITSELF OVER FLORIDA. THE SURFACE RIDGE
SHIFTS NORTH BACK OVER CENTRAL FLORIDA. THE DEEP BRISK SOUTHWEST
FLOW BEGINS TO RELAX FRI BUT STILL WILL BE STRONG ENOUGH TO KEEP
STORMS CONFINED TO THE EAST SIDE OF CENTRAL FLORIDA. LIGHT LOW
LEVEL WIND FIELD ON SAT AND SUN WILL ALLOW BOTH THE EAST AND WEST
COAST SEA BREEZES TO FORM AND PUSH INLAND WITH AN AFTERNOON
COLLISION MOST LIKELY OVER THE INTERIOR THIRD OF CENTRAL FLORIDA.
HIGHS IN THE LOW 90S.

&&

.AVIATION...ISO/SCT SHRA/TSRA ACTIVITY WILL CONTINUE ALONG AND
BETWEEN EAST AND WEST COAST SEA BREEZE BOUNDARIES THROUGH THE
REST OF THE DAY. BOUNDARY COLLISIONS FAVORED NEAR ORLANDO AND I-4
CORRIDOR AND MAY LEAD TO A FEW STRONGER STORMS IN THIS AREA
THROUGH SUNSET. SOME OF THIS ACTIVITY MAY SHIFT BACK TOWARD THE
BREVARD AND VOLUSIA COUNTY COAST INTO THE EVENING. OTHERWISE
EXPECT ACTIVITY TO DIMINISH AND PREDOMINANT VFR CONDS RETURNING
AROUND 4Z ONWARD. SCATTERED CONVECTION AGAIN EXPECTED INTO
TOMORROW AFTERNOON SHIFTING WEST TO EAST ACROSS THE REGION.

&&

.MARINE...

TONIGHT-TUE...RIDGE CONTINUES TO SHIFT SOUTH OF THE AREA TONIGHT
INTO TOMORROW WITH S/SW WINDS BELOW 15 KNOTS. SEAS RANGING FROM
1-3 FEET. OFFSHORE MOVING STORMS BECOME MORE OF A CONCERN TUESDAY
AFTERNOON AS SOUTHWEST STEERING FLOW STRENGTHENS.

WED-FRI...SOUTHWEST WINDS 10 TO 15 KNOTS OR LESS WITH SEAS 1 TO 3
FEET NEARSHORE AND 2 TO 4 FEET WELL OFFSHORE AND IN THE GULF STREAM.
STEERING WINDS WILL CONTINUE TO PUSH AFTERNOON AND EARLY EVENING
STORMS WEST TO EAST OVER THE MAINLAND AND INTO THE NEARSHORE WATERS
THIS WILL MAKE AFTERNOON AND EVENING BOATING A BIT OF A CHALLENGE ON
THE NEARSHORE WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  91  76  90 /  30  50  30  50
MCO  75  93  75  92 /  40  50  20  50
MLB  76  91  76  90 /  20  50  30  50
VRB  75  91  75  90 /  20  50  30  50
LEE  76  92  77  91 /  40  50  30  50
SFB  76  93  76  92 /  40  50  20  50
ORL  77  93  77  92 /  40  50  20  50
FPR  74  90  74  90 /  20  50  30  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

PUBLIC/MARINE/AVIATION...WEITLICH
IMPACT WX/RADAR....KELLY
Hazardous weather outlook, Jul 14, 10:45 AM EDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1045 AM EDT MON JUL 14 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-142200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1045 AM EDT MON JUL 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
THE EAST COAST SEA BREEZE IS FORMING ALONG THE MARTIN AND SAINT
LUCIE COASTS LATE THIS MORNING AND WILL DEVELOP NORTHWARD ALONG THE
INDIAN RIVER...BREVARD AND VOLUSIA COASTS BY EARLY AFTERNOON. AS A
RESULT...ISOLATED TO SCATTERED LIGHTNING STORMS WILL DEVELOP ALONG
THE I 95 CORRIDOR. STORM COVERAGE WILL INCREASE FARTHER INLAND
DURING THE MID TO LATE AFTERNOON AS THE SEA BREEZE DRIFTS INTO THE
INTERIOR. THE HIGHEST STORM CHANCES WILL OCCUR ALONG THE I 4
CORRIDOR NORTH OF THE BEACH LINE EXPRESSWAY WHERE OUTFLOW AND SEA
BREEZE BOUNDARIES COLLIDE LATE IN THE DAY. WEAK STEERING FLOW WILL
PUSH STORMS TO THE NORTH OR NORTHEAST AROUND 10 MPH BUT SOME STORMS
WILL PROPAGATE ALONG BOUNDARIES IN DIFFERENT DIRECTIONS. LINGERING
DRY AIR ALOFT WILL ENHANCE THE POTENTIAL FOR THE STORMS THAT DO
DEVELOP TO GENERATE STRONG DOWN BURST WINDS AND FREQUENT LIGHTNING
STRIKES.

.FLOOD IMPACT...
SLOW MOVING AFTERNOON STORMS WILL GENERATE LOCAL RAINFALL AMOUNTS UP
TO 3 INCHES WHICH WILL CAUSE MINOR FLOODING ON ROADS AND POOR
DRAINAGE AREAS. LOCATIONS THAT HAVE RECEIVED HEAVY RAIN OVER THE
PAST FEW DAYS WILL BE MORE VULNERABLE TO FLOODING ISSUES.

.RIP CURRENT IMPACT...
A SMALL BACKGROUND SWELL WILL COMBINE WITH A HIGH ASTRONOMICAL
TIDE TO PRODUCE A LOW TO MODERATE THREAT FOR RIP CURRENTS ALONG
THE EAST CENTRAL FLORIDA COAST. THE THREAT WILL BE HIGHEST BETWEEN
1:00 PM AND 7:30 PM DUE TO TIDAL CONDITIONS. CHECK WITH OCEAN
RESCUE AND BEACH PATROL FOR LATEST SURF CONDITIONS AND ALWAYS SWIM
NEAR A LIFEGUARD.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED STORMS THIS AFTERNOON WILL MOVE NORTH TO NORTHEAST AROUND
10 MPH AND HAVE THE POTENTIAL TO PRODUCE WINDS OVER 40 KNOTS. A
FEW STORMS WILL INITIALLY DEVELOP ALONG THE I-95 CORRIDOR BY MID
AFTERNOON. THIS MAY BRING SOME OUTFLOW WINDS AND LIGHTNING
CONCERNS NEAR THE COAST. STORMS WILL MOVE NORTH AS THE SEA BREEZE
PUSHES INLAND AND INCREASE OVER THE INTERIOR THROUGH LATE
AFTERNOON...POSING A THREAT FOR FREQUENT LIGHTNING STRIKES AND
STRONG WIND GUSTS OVER THE INLAND LAKES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
WINDS WILL SHIFT TO THE SOUTHWEST THROUGH MIDWEEK AS A HIGH
PRESSURE RIDGE BUILDS OVER SOUTH FLORIDA. THIS WILL LEAD TO AN
INCREASE IN AFTERNOON THUNDERSTORM ACTIVITY...ESPECIALLY OVER THE
COASTAL COUNTIES. FREQUENT LIGHTNING...STRONG WIND GUSTS...AND
VERY HEAVY RAINFALL WILL BE THE PRIMARY CONCERNS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

BRAGAW/KELLY

In the hours before

Special weather statement, Jul 14, 3:35 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
335 PM EDT MON JUL 14 2014

FLZ045-142000-
ORANGE-
335 PM EDT MON JUL 14 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER NORTHWEST ORANGE COUNTY...

* UNTIL 400 PM EDT.

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER PINE
HILLS...SHOWING LITTLE MOVEMENT.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE FAIRVIEW SHORES AND ORLOVISTA.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2863 8133 2847 8137 2848 8154 2864 8154
TIME...MOT...LOC 1934Z 268DEG 7KT 2857 8145

KELLY
Special weather statement, Jul 14, 4:38 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
438 PM EDT MON JUL 14 2014

FLZ144-142145-
SOUTHERN LAKE COUNTY-
438 PM EDT MON JUL 14 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER SOUTHWESTERN LAKE COUNTY...

* UNTIL 545 PM EDT.

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LAKE
LOUISA. MOVEMENT WAS SLOW AND ERRATIC.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE CLERMONT.

THE PRIMARY THREATS WILL BE FREQUENT TO EXCESSIVE CLOUD TO GROUND
LIGHTNING STRIKES AND GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE
UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER
OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY
REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2843 8196 2867 8175 2851 8166 2834 8166
      2834 8179 2836 8180 2836 8185 2834 8186
      2834 8196 2835 8196
TIME...MOT...LOC 2038Z 239DEG 4KT 2848 8179

SEDLOCK
Special weather statement, Jul 14, 4:53 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
453 PM EDT MON JUL 14 2014

FLZ041-044-141-142145-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
453 PM EDT MON JUL 14 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER NORTHERN LAKE COUNTY...NORTHWESTERN VOLUSIA
COUNTY...

* UNTIL 545 PM EDT.

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 9
MILES SOUTHWEST OF PIERSON...MOVING WEST AT 5 MPH.

THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR
CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2927 8141 2927 8120 2906 8144 2897 8166
      2895 8185 2896 8185 2896 8174 2898 8166
      2905 8166 2906 8164 2928 8165 2932 8168
      2933 8167 2938 8147 2940 8142
TIME...MOT...LOC 2052Z 228DEG 5KT 2915 8157

SEDLOCK
Special weather statement, Jul 14, 5:31 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
531 PM EDT MON JUL 14 2014

FLZ041-044-141-142230-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
531 PM EDT MON JUL 14 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER NORTHEASTERN LAKE COUNTY...CENTRAL VOLUSIA
COUNTY...

* UNTIL 630 PM EDT.

AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL NEAR DELAND...
MOVING EAST AT 10 TO 15 MPH. OTHER STRONG STORMS NEARBY INCLUDE
LOCATIONS NEAR BARBERVILLE...DELEON SPRINGS...GLENWOOD AND FOREST
HILLS.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE DELAND AIRPORT.

THE PRIMARY THREATS WILL BE FREQUENT TO EXCESSIVE CLOUD TO GROUND
LIGHTNING STRIKES AND GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE
UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER
OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY
REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2923 8100 2922 8101 2909 8092 2907 8092
      2907 8090 2903 8089 2891 8149 2927 8145
      2929 8142 2927 8141 2927 8116 2941 8116
      2943 8113 2943 8110
TIME...MOT...LOC 2130Z 259DEG 13KT 2905 8135

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 3:35 PM EDTSpecial Weather StatementMLBOrange25 min
Jul 14, 4:38 PM EDTSpecial Weather StatementMLBLake67 min
Jul 14, 5:02 PM EDTAreal Flood AdvisoryMLBLake118 min
Jul 14, 5:25 PM EDTSpecial Marine WarningMLB110 min
Jul 14, 5:31 PM EDTSpecial Weather StatementMLBVolusia59 min
Jul 14, 5:50 PM EDTSpecial Weather StatementMLBOsceola55 min
Jul 14, 5:55 PM EDTSpecial Weather StatementMLBVolusia65 min
Jul 14, 6:34 PM EDTSpecial Weather StatementMLBSeminole56 min
Jul 14, 6:57 PM EDTSpecial Marine WarningMLB108 min
Jul 14, 6:59 PM EDTSpecial Weather StatementMLBSeminole61 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.